MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140402
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Bwi conducted a visual inspection of the returned device according to bwi's procedures.Visual analysis revealed that the shaft was bent with internal components exposed.The condition of the device is potentially attributable to the resistance observed, matching with the event described.No functional tests could be performed, due to the condition does not allow the device to be introduced through a heliostar.All units are inspected prior to leaving the facility to avoid this type of damage.The event reported by the customer was confirmed.It should be noted that product failure is multifactorial.With the available information, it can be concluded that the issue is not associated to the manufacturing process.As part of bwi's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a lassostar nav circular mapping catheter for which biosense webster¿s product analysis lab (pal) identified the shaft was bent with internal components exposed.It was initially reported by the customer that the lassostar nav circular mapping catheter could not be inserted into the heliostar.It felt like the heliostar lumen was blocked.Due to the pressure on the lasso when inserting it, the lasso is bent in one place.The problem was solved by using a new lasso.The procedure was successfully completed without harm to the patient.The customer¿s reported issue of resistance and bent shaft are not considered to be mdr reportable malfunctions since the potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On 27-dec-2023, the bwi pal revealed that a visual inspection of the returned device found shaft was bent with internal components exposed.These findings were reviewed and assessed the issue of ¿internal components exposed¿ as an mdr reportable malfunction since the integrity of the device has been compromised.
 
Additional Manufacturer Narrative
On (b)(6) 2024, the e1.Initial reporter details were provided.The appropriate fields have been populated.E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18544368
Report Number2029046-2024-00233
Device Sequence Number20814080
Product Code DRF
UDI-Device Identifier10846835020342
UDI-Public10846835020342
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2023
Device Catalogue NumberD140402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_HELIOSTAR CATHETER
Patient SexUnknown